Cookies?
Library Header Image
LSE Research Online LSE Library Services

An expectation-maximization algorithm for the exponential-generalized inverse Gaussian regression model with varying dispersion and shape for modelling the aggregate claim amount

Tzougas, George and Jeong, Himchan (2021) An expectation-maximization algorithm for the exponential-generalized inverse Gaussian regression model with varying dispersion and shape for modelling the aggregate claim amount. Risks, 9 (1). pp. 1-17. ISSN 2227-9091

[img] Text (An Expectation-Maximization Algorithm for the Exponential-Generalized Inverse Gaussian Regression Model with Varying Dispersion and Shape for Modelling the Aggregate Claim Amount) - Published Version
Available under License Creative Commons Attribution.

Download (3MB)

Identification Number: 10.3390/risks9010019

Abstract

This article presents the Exponential–Generalized Inverse Gaussian regression model with varying dispersion and shape. The EGIG is a general distribution family which, under the adopted modelling framework, can provide the appropriate level of flexibility to fit moderate costs with high frequencies and heavy-tailed claim sizes, as they both represent significant proportions of the total loss in non-life insurance. The model’s implementation is illustrated by a real data application which involves fitting claim size data from a European motor insurer. The maximum likelihood estimation of the model parameters is achieved through a novel Expectation Maximization (EM)-type algorithm that is computationally tractable and is demonstrated to perform satisfactorily.

Item Type: Article
Official URL: https://www.mdpi.com/journal/risks
Additional Information: © 2021 The Authors
Divisions: Statistics
Subjects: H Social Sciences > HA Statistics
Date Deposited: 08 Jan 2021 15:42
Last Modified: 20 Aug 2021 03:13
URI: http://eprints.lse.ac.uk/id/eprint/108210

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics